Drought, Northern Litchfield
- When
- March 1, 12:00 AM EST to March 11, 6:00 AM EST
- Where
- Northern Litchfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.847, -73.221 (the zone’s center; the record gives no point)
S. Drought Monitor, into the beginning of March before periods of new precipitation led to a downgrade to Moderate Drought (D1) conditions on March 11.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
Severe Drought (D2) conditions continued across northwestern Connecticut, per the U.S. Drought Monitor, into the beginning of March before periods of new precipitation led to a downgrade to Moderate Drought (D1) conditions on March 11. The Stage 2 drought advisory, per the Connecticut Interagency Drought Workgroup, continued through this period. At this stage, residents and businesses were encouraged to minimize unnecessary water usage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 28, 9:50 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Albany NY 950 PM EST Fri Feb 28 2025 .SYNOPSIS... A fast moving clipper system will bring some rain and snow to the region tonight, with the most accumulating snow across the Adirondacks. Some additional rain and snow showers may accompany the storm's cold front early in the day on Saturday, with windy conditions and much colder air quickly returning behind the front for the rest of the day. It will be rather frigid for Sunday, before moderating temperatures return for next week, along with the potential for widespread rainfall by the middle of the week. && .NEAR TERM /THROUGH SATURDAY/... Key Messages: - Winter Weather Advisory in effect for the western Adirondacks through Saturday afternoon with areas seeing 3 to 6 inches of snowfall in total. Discussion: .Update...As of 9:50 PM EST...Current radar imagery shows light snow now overspreading most of the region, especially north of I-90. Precip may not initially reach the surface due to low- level dry air as seen on the 00z KALY sounding, although NYS mesonet cameras show do indeed show snow falling for many areas north of I-90. While this batch of steady snow is quick-moving, current radar imagery does show some additional rain/snow showers across central and western NY that will move into our region behind the main precip shield. Temperatures remain in the mid 20s to around 40, and should slowly begin to rise over the next few hours as winds pick up from the south. Overall, most of the adjustments were minor with this update, as the previous forecast remains in good shape with more details below... .Previous...The initial warm advection ahead of the approaching clipper system has spread into our area. Most of this activity will be across northern areas (north of the Mohawk Valley and I-90), but even southern areas may see a little bit of light precip. While northern areas will be primarily snow, southern areas may see just light rain as surface temps may be too warm. Some upslope flow may locally enhance precip over the Adirondacks but otherwise this will just be a quick shot of light precip. A few inches of snow is expected to accumulate by the late night hours over the western Adirondacks and perhaps the southern Greens, but elsewhere, snowfall will be fairly limited, with just a coating to an inch for the rest of the region. The bulk of the steady precip will be done by about 4 AM or so, although some spotty light additional precip will occur afterward as well. With a southerly flow developing, temps will be rising during the late night hours, so lows will likely be during the first part of the overnight period. South to southeast winds may become gusty by the late night hours, especially across western New England and within the Hudson Valley. Many areas will be rising into the mid to upper 30s by the late night hours, although far northern areas may still remain close to freezing. Temps should continue to rise on Saturday morning, with highs spiking ahead of the clipper's cold front in the mid 30s to mid 40s. Some additional rain or snow showers may accompany the front, but CAMs suggest this will be spotty and scattered in coverage and fairly light. A rogue snow squall can't be totally ruled out, but surface temps may be mild enough in many areas to prevent many issues. As the front crosses the area, temps will crash behind the boundary for Saturday afternoon. Most of the region will fall below freezing by late in the day. Westerly winds will pick up behind the front and become rather strong, as mixing should be deep. Some gusts in the 30-45 mph range are possible for a few hours late in the day. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... Key Messages: - A Cold Weather Advisory may be needed Saturday night in the western and southern Adirondacks thanks to wind chill values dropping as low as 10 to 20 below zero. Discussion: Behind the departing clipper system, good mixing and a strong pressure gradient will continue to keep gusty northwest winds into Saturday night. In addition, temps will be rather frigid to low ranging from near 10 below over the Adirondacks to the teens over the mid Hudson Valley. Wind chill values will be below zero in many areas, with some parts of the Adirondacks as low as 10 to 20 below zero. Cold Weather Advisory could be needed for some parts of the Adirondacks on Saturday night. Otherwise, it should be dry, as any lake effect activity will stay west of the area over central New York within the northwest flow. It will remain cold for Sunday into Sunday night, although it should stay dry with the lake effect remaining to the west. Skies will be mostly clear, with daytime temps only in the teens and 20s. On Sunday night, lows may be even colder, although winds will be much lighter. Overnight lows will be as low as 10 below over the Adirondacks to the low teens in the mid Hudson Valley. && .LONG TERM /MONDAY THROUGH FRIDAY/... Key Message: - Temperatures will moderate above normal during the upcoming week. - A prolonged, widespread rainfall event is anticipated Wednesday through Thursday. Confidence is medium to high in at least 0.5" regionwide with the probabilities for such having increased to ~60- 80%. Confidence remains low to medium in accumulations equating to or exceeding 1". Discussion: It will be dry to start the week with one last chilly day on Monday, but temps will be moderating towards the middle of the week. While highs will only be in the 20s and 30s on Monday, they should reach 30s and 40s by Tuesday and 40s and 50s by Wednesday. A storm system will be approaching from the west and looks to track west of the region. This system looks to have more moisture compared to the past few systems. Although there may be some initial snow or mix possible for northern areas, ensembles suggest p-type will generally be rain with this system, with the bulk of the rainfall occurring on Wednesday into Thursday. NBM probs show a solid half inch to inch of rain will be possible (around 50-80%), so this could allow for some ice movement or hydro issues in some areas, although this will depend on rainfall rates, exact temps and total QPF. At this time, NBM probability for over an inch looks to be under 25% for most areas. For now, will continue to monitor model trends and keep the forecast close to the NBM at this time. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... Through 00z Sunday...Flying conditions are currently VFR at all terminals, which should persist through the next few hours. However, a clipper system will bring a period of snow to GFL and potentially some snow or rain/snow showers to the other terminals tonight. Main timing of precip looks to be from around 2-3z through 7-8z, and we have tried to time this out at each terminal with tempo groups. Snow will likely lead to at least intermittent IFR vsbys at GFL, with mainly MVFR vsbys in any snow or rain/snow showers at ALB/PSF. However, brief IFR vsbys can't be ruled out at ALB/PSF within any locally heavier snow showers. Cigs should be mainly MVFR to VFR within any rain/snow showers. Once steadier precip ends later tonight, there could still be a few light lingering rain/snow showers, but not expecting much in the way of operational impacts with vsbys and cigs both returning to VFR through at least early tomorrow morning. A broken line of rain/snow showers will be possible ahead of a cold frontal passage tomorrow morning, and we have included prob30 groups for MVFR vsby reductions. Timing will likely be able to refined further with subsequent TAF issuances, as well as whether snow showers could be heavy enough to lead to brief IFR vsbys. Any rain/snow showers end by early afternoon with a return to VFR temperatures. Winds are currently light and variable, but should turn to the south/southeast within the next couple hours, and will increase to 5-10 kt through much of tonight, and locally up to 10-15 kt at ALB. Winds may briefly diminish for a few hours around or shortly after sunrise tomorrow, but then abruptly turn to the W/NW and increase to 10-15 kt with gusts of 25-30 kt late tomorrow morning or early afternoon behind a west-to-east moving cold front. With a strengthening low-level jet and winds at 2000 ft of up to 40-50 kt overnight tonight, have also added mention of LLWS at all terminals beginning around 03z and lasting through late tonight. Outlook... Saturday Night: Low Operational Impact. Breezy. NO SIG WX. Sunday: Low Operational Impact. Breezy. NO SIG WX. Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. Monday Night: No Operational Impact. NO SIG WX. Tuesday: No Operational Impact. NO SIG WX. Tuesday Night: Moderate Operational Impact. Chance of RA. Wednesday: High Operational Impact. Breezy. Definite RA. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...Winter Weather Advisory until 4 PM EST Saturday for NYZ032-033. MA...None. VT...None. && SYNOPSIS...Frugis NEAR TERM...Frugis/Main SHORT TERM...Frugis LONG TERM...Frugis AVIATION...Main
Hazardous Weather Outlook National Weather Service Albany NY 354 PM EST Fri Feb 28 2025 CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-011200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Warren-Northern Washington-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 354 PM EST Fri Feb 28 2025 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central and eastern New York except for the western Adirondacks and southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty winds are possible behind a strong cold front on Saturday afternoon. Some gusts may reach 30 to 40 mph and isolated downed tree limbs can't be ruled out. If stronger winds appear likely, then a Wind Advisory will be issued. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ032-033-011200- Northern Herkimer-Hamilton- 354 PM EST Fri Feb 28 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY... This Hazardous Weather Outlook is for the western Adirondacks in eastern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Gusty winds are possible behind a strong cold front on Saturday afternoon. Some gusts may reach 30 to 40 mph and isolated downed tree limbs can't be ruled out. If stronger winds appear likely, then a Wind Advisory will be issued. The combination of frigid temperatures and gusty winds will result in low wind chill values on Saturday night. A Cold Weather Advisory could be needed for parts of the Adirondacks. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report snowfall amounts to the National Weather Service in Albany New York via phone, email or social media.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2025Every state in 2025This day in weather historyWarnings in Connecticut, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1245546, 1245547.